en
Scientific article
Open access
English

Asymptotic expansions for regularized state-dependent neutral delay equations

Published inSIAM journal on mathematical analysis, vol. 44, no. 4, p. 2428-2458
Publication date2012
Abstract

Singularly perturbed delay differential equations arising from the regularization of state dependent neutral delay equations are considered. Asymptotic expansions of their solutions are constructed and their limit for $eps o 0^+$ is studied. Due to discontinuities in the derivative of the solution of the neutral delay equation and the presence of different time scales when crossing breaking points, new difficulties have to be managed. A two-dimensional dynamical system is presented which characterizes whether classical or weak solutions are approximated by the regularized problem. A new type of expansion (in powers of $sqrteps$) turns out to be necessary for the study of the transition from weak to classical solutions. The techniques of this article can also be applied to the study of general singularly perturbed delay equations.

Keywords
  • Neutral delay differential equations
  • Breaking points
  • Termination
  • Generalized solutions
  • Singularly perturbed delay differential equations
  • Asymptotic expansions
Citation (ISO format)
GUGLIELMI, Nicola, HAIRER, Ernst. Asymptotic expansions for regularized state-dependent neutral delay equations. In: SIAM journal on mathematical analysis, 2012, vol. 44, n° 4, p. 2428–2458. doi: 10.1137/100801238
Main files (1)
Article (Accepted version)
accessLevelPublic
Identifiers
ISSN of the journal0036-1410
651views
267downloads

Technical informations

Creation07/16/2012 6:28:00 PM
First validation07/16/2012 6:28:00 PM
Update time03/14/2023 5:38:36 PM
Status update03/14/2023 5:38:36 PM
Last indexation01/16/2024 12:04:39 AM
All rights reserved by Archive ouverte UNIGE and the University of GenevaunigeBlack